A nested iterative scheme for computation of incompressible flows in long domains

Manguoglu M., Sameh A. H. , Tezduyar T. E. , Sathe S.

COMPUTATIONAL MECHANICS, vol.43, no.1, pp.73-80, 2008 (Peer-Reviewed Journal) identifier identifier

  • Publication Type: Article / Article
  • Volume: 43 Issue: 1
  • Publication Date: 2008
  • Doi Number: 10.1007/s00466-008-0276-0
  • Journal Indexes: Science Citation Index Expanded, Scopus
  • Page Numbers: pp.73-80
  • Keywords: incompressible flows, arterial fluid mechanics, long domains, nested iterative schemes, preconditioners, FLUID-STRUCTURE INTERACTIONS, TIME FINITE-ELEMENTS, MOVING BOUNDARIES, INTERFACES, STRATEGY, SOLVER


We present an effective preconditioning technique for solving the nonsymmetric linear systems encountered in computation of incompressible flows in long domains. The application category we focus on is arterial fluid mechanics. These linear systems are solved using a nested iterative scheme with an outer Richardson scheme and an inner iteration that is handled via a Krylov subspace method. Test computations that demonstrate the robustness of our nested scheme are presented.